Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 10, NWS Dodge City, KS

March 26, 201018 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Mar 26, 2010, 3:08 AM CDT for 18 counties in Kansas. It took effect at Mar 26, 2010, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2010, 3:08 AM CDT (08:08 UTC)
In effect from
Mar 26, 2010, 11:00 AM CDT
Expired
Mar 26, 2010, 7:00 PM CDT
In force
8 hr
Issued by
NWS Dodge City, KS

Counties Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Seward County, KS, Stafford County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2227 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WWUS73 KDDC 260808
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
308 AM CDT FRI MAR 26 2010

...STRONG SOUTH WINDS TO DEVELOP OVER SOUTHWEST KANSAS TODAY...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE ROCKIES
TODAY. AS PRESSURES FALL OVER SOUTHEAST COLORADO AND STRONGER
WINDS ALOFT MIX DOWN...SOUTH WINDS WILL DEVELOP THIS MORNING AND
INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 40 MPH BY THIS
AFTERNOON. WINDS WILL REMAIN BREEZY BUT DROP BELOW ADVISORY
CRITERIA AFTER SUNSET.

KSZ030-031-044>046-063>066-076>080-086>089-261500-
/O.NEW.KDDC.WI.Y.0010.100326T1600Z-100327T0000Z/
TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION
308 AM CDT FRI MAR 26 2010

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* SOUTH WINDS WILL INCREASE THROUGH THE MORNING HOURS WITH THE
  STRONGEST WINDS EXPECTED DURING THE AFTERNOON AND EARLY EVENING.
  WINDS WILL DECREASE BELOW ADVISORY LEVELS AFTER SUNSET.

* SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED.

* WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT...ESPECIALLY
  ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND CAN PICK UP
  UNSECURED ARTICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING PAST
GRAIN ELEVATORS AND OTHER WIND BREAKS AS SHIFTING WINDS CAN CAUSE
VEHICLES TO DRIFT. PERSONS VENTURING OUTSIDE SHOULD BE AWARE FOR
THE POTENTIAL OF FLYING DEBRIS.

&&

$$

WRIGHT
3 follow-up statements
319 
WWUS73 KDDC 261206
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
706 AM CDT FRI MAR 26 2010

...STRONG SOUTH WINDS TO DEVELOP OVER SOUTHWEST KANSAS TODAY...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE ROCKIES
TODAY. AS PRESSURES FALL OVER SOUTHEAST COLORADO AND STRONGER
WINDS ALOFT MIX DOWN...SOUTH WINDS WILL DEVELOP THIS MORNING AND
INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 40 MPH BY THIS
AFTERNOON. WINDS WILL REMAIN BREEZY BUT DROP BELOW ADVISORY
CRITERIA AFTER SUNSET.

KSZ030-031-044>046-063>066-076>080-086>089-262015-
/O.CON.KDDC.WI.Y.0010.100326T1600Z-100327T0000Z/
TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION
706 AM CDT FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
CDT THIS EVENING. 

* SOUTH WINDS WILL INCREASE THROUGH THE MORNING HOURS WITH THE 
  STRONGEST WINDS EXPECTED DURING THE AFTERNOON AND EARLY 
  EVENING. WINDS WILL DECREASE BELOW ADVISORY LEVELS AFTER 
  SUNSET. 

* SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED.

* WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT...
  ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND 
  CAN PICK UP UNSECURED ARTICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING
PAST GRAIN ELEVATORS AND OTHER WIND BREAKS AS SHIFTING WINDS CAN
CAUSE VEHICLES TO DRIFT. PERSONS VENTURING OUTSIDE SHOULD BE
AWARE FOR THE POTENTIAL OF FLYING DEBRIS.

&&

$$

18
602 
WWUS73 KDDC 262014
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
314 PM CDT FRI MAR 26 2010

...STRONG WINDS OVER SOUTHWEST KANSAS TODAY AND AGAIN TOMORROW...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE PLAINS
STATES TONIGHT. SURFACE LOW PRESSURE CENTERED OVER THE WESTERN
PLAINS WILL BRING A TIGHT PRESSURE GRADIENT TO WESTERN KANSAS.
THIS...ALONG WITH THE MIXING OF HIGHER WINDS ALOFT DOWN TO THE
SURFACE...WILL BRING STRONG WINDS THROUGH SUNSET FRIDAY. THE WINDS
WILL REMAIN BREEZY OVERNIGHT...BUT SHOULD DROP BELOW ADVISORY
CRITERIA FOR MUCH OF THE AREA. THE UPPER SYSTEM AND THE SURFACE LOW
WILL BEGIN TO MOVE EASTWARD TONIGHT. THE PRESSURE GRADIENT WILL
REMAIN TIGHT ON THE BACKSIDE OF THE LOW PRESSURE SYSTEM. WINDS
WILL BECOME VERY STRONG LATE TONIGHT AND THROUGH TOMORROW...ALTHOUGH FROM
A NORTHERLY DIRECTION.

KSZ030-031-044>046-063>066-076>080-086>089-270415-
/O.NEW.KDDC.WI.Y.0011.100327T1200Z-100328T0000Z/
/O.CON.KDDC.WI.Y.0010.000000T0000Z-100327T0000Z/
TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION
314 PM CDT FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* STRONG SOUTH WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS
  BEFORE DECREASING AROUND SUNSET. WINDS WILL SHIFT AROUND TO THE
  NORTH TONIGHT...AND INCREASE TO EVEN STRONGER LEVELS BY TOMORROW
  MORNING. THE WINDS WILL BEGIN TO DECREASE BY SATURDAY EVENING. 

* SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED
  THROUGH SUNSET. SPEEDS WILL DROP DOWN OVERNIGHT INTO THE 15 TO
  25 MPH RANGE. BY SATURDAY MORNING...WINDS WILL SHIFT AROUND TO
  THE NORTH AND INCREASE INTO THE 30 TO 35 MPH RANGE WITH GUSTS UP
  TO 50 MPH POSSIBLE.

* WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND 
  CAN PICK UP UNSECURED ARTICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING
PAST GRAIN ELEVATORS AND OTHER WIND BREAKS AS SHIFTING WINDS CAN
CAUSE VEHICLES TO DRIFT. PERSONS VENTURING OUTSIDE SHOULD BE
AWARE FOR THE POTENTIAL OF FLYING DEBRIS.

&&

$$

KSZ061-062-074-075-084-085-270415-
/O.NEW.KDDC.WI.Y.0011.100327T0600Z-100328T0000Z/
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
JOHNSON CITY...ULYSSES...ELKHART...RICHFIELD...HUGOTON...MOSCOW
314 PM CDT FRI MAR 26 2010 /214 PM MDT FRI MAR 26 2010/

...WIND ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM
CDT /6 PM MDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
7 PM CDT /6 PM MDT/ SATURDAY. 


* WINDS WILL WILL SHIFT AROUND TO THE NORTH THIS EVENING...THEN
  SPEEDS WILL INCREASE SIGNIFICANTLY AFTER MIDNIGHT. VERY STRONG
  NORTHERLY WINDS WILL CONTINUE THROUGHOUT THE DAY ON SATURDAY
  BEFORE BEGINNING TO DECREASE IN THE EVENING. 

* NORTH WINDS WILL INCREASE AFTER MIDNIGHT INTO THE 25 TO 35 MPH
  RANGE WITH GUSTS UP TO 45 MPH POSSIBLE. DURING THE DAY ON
  SATURDAY...SPEEDS COULD REACH INTO THE 30 TO 40 MPH WITH GUSTS
  TO 50 MPH AT TIMES.  

* WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND 
  CAN PICK UP UNSECURED ARTICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ043-081-090-270415-
/O.NEW.KDDC.WI.Y.0011.100327T1200Z-100328T0000Z/
SCOTT-PRATT-BARBER-
INCLUDING THE CITIES OF...SCOTT CITY...PRATT...MEDICINE LODGE...
KIOWA...SUN CITY
314 PM CDT FRI MAR 26 2010

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY. 


* WINDS WILL SHIFT AROUND TO THE NORTH TONIGHT. THE NORTHERLY
  WINDS WILL PICK UP SPEED BY SATURDAY MORNING...AND WILL CONTINUE
  TO BLOW VERY STRONGLY UNTIL SATURDAY EVENING.

* NORTH WINDS WILL INCREASE TO THE 25 TO 35 MPH RANGE WITH GUSTS
  UP TO 45 MPH DURING THE DAY ON SATURDAY. 

* WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND 
  CAN PICK UP UNSECURED ARTICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

26
922 
WWUS73 KDDC 270003
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
703 PM CDT FRI MAR 26 2010

...STRONG WINDS EXPECTED AGAIN LATE OVERNIGHT AND SATURDAY...

.LOW PRESSURE WILL STRENGTHEN OVER THE SOUTHERN AND CENTRAL HIGH
PLAINS OVERNIGHT. STRONG NORTH WINDS WILL DEVELOP AROUND
MIDNIGHT NEAR THE COLORADO LINE, AND EXPAND INTO CENTRAL KANSAS
SATURDAY MORNING.

KSZ030-031-044>046-063>066-076>080-086>089-270815-
/O.EXP.KDDC.WI.Y.0010.000000T0000Z-100327T0000Z/
/O.CON.KDDC.WI.Y.0011.100327T1200Z-100328T0000Z/
TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION
703 PM CDT FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
SATURDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE CURRENT WIND ADVISORY EXPIRED AT 7 PM CDT THIS EVENING.
ANOTHER NEW WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
SATURDAY.


* WINDS WILL SHIFT AROUND TO THE NORTH LATE TONIGHT...AND INCREASE
  SATURDAY MORNING. THE WINDS WILL BEGIN TO DECREASE BY SATURDAY
  EVENING.

* BY SATURDAY MORNING...WINDS WILL SHIFT AROUND TO THE NORTH AND
  INCREASE INTO THE 30 TO 35 MPH RANGE WITH GUSTS UP TO 50 MPH
  POSSIBLE.

* WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND 
  CAN PICK UP UNSECURED ARTICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING
PAST GRAIN ELEVATORS AND OTHER WIND BREAKS AS SHIFTING WINDS CAN
CAUSE VEHICLES TO DRIFT. PERSONS VENTURING OUTSIDE SHOULD BE
AWARE FOR THE POTENTIAL OF FLYING DEBRIS.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ061-062-074-075-084-085-270815-
/O.CON.KDDC.WI.Y.0011.100327T0600Z-100328T0000Z/
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
JOHNSON CITY...ULYSSES...ELKHART...RICHFIELD...HUGOTON...MOSCOW
703 PM CDT FRI MAR 26 2010 /603 PM MDT FRI MAR 26 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 7 PM CDT /6 PM MDT/ SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
7 PM CDT /6 PM MDT/ SATURDAY. 

* WINDS WILL WILL SHIFT AROUND TO THE NORTH THIS EVENING...THEN 
  SPEEDS WILL INCREASE SIGNIFICANTLY AFTER MIDNIGHT. VERY STRONG 
  NORTHERLY WINDS WILL CONTINUE THROUGHOUT THE DAY ON SATURDAY 
  BEFORE BEGINNING TO DECREASE IN THE EVENING. 

* NORTH WINDS WILL INCREASE AFTER MIDNIGHT INTO THE 25 TO 35 MPH 
  RANGE WITH GUSTS UP TO 45 MPH POSSIBLE. DURING THE DAY ON 
  SATURDAY...SPEEDS COULD REACH INTO THE 30 TO 40 MPH WITH GUSTS 
  TO 50 MPH AT TIMES. 

* WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND 
  CAN PICK UP UNSECURED ARTICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ043-081-090-270815-
/O.CON.KDDC.WI.Y.0011.100327T1200Z-100328T0000Z/
SCOTT-PRATT-BARBER-
INCLUDING THE CITIES OF...SCOTT CITY...PRATT...MEDICINE LODGE...
KIOWA...SUN CITY
703 PM CDT FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY.

* WINDS WILL SHIFT AROUND TO THE NORTH TONIGHT. THE NORTHERLY 
  WINDS WILL PICK UP SPEED BY SATURDAY MORNING...AND WILL 
  CONTINUE TO BLOW VERY STRONGLY UNTIL SATURDAY EVENING. 

* NORTH WINDS WILL INCREASE TO THE 25 TO 35 MPH RANGE WITH GUSTS 
  UP TO 45 MPH DURING THE DAY ON SATURDAY. 

* WINDS OF THIS MAGNITUDE WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY ALONG EAST-WEST ORIENTED ROADS AND HIGHWAYS...AND 
  CAN PICK UP UNSECURED ARTICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

33

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Mar 26, 2:51 AM CDT, 17 minutes earlier.

Area forecast discussion, Mar 26, 2:51 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
251 AM CDT FRI MAR 26 2010

.DISCUSSION...

DAYS 1-2...

OUR QUIET WEATHER PATTERN IS ABOUT TO TURN ACTIVE AGAIN AS THE NEXT
PACIFIC SYSTEM ROLLS THROUGH THE ROCKIES AND INTO THE PLAINS.
EVERYTHING IS CHALLENGING WITH THIS STORM, BUT SPENT THE MOST EFFORT
ON THE POTENTIAL HAZARDS WITH THIS STORM, IE WIND AND THE POTENTIAL
FOR THUNDERSTORMS.

LATEST ANALYSIS SHOWS A RIDGE ALOFT MOVING INTO THE PLAINS WITH
STRONG (130M) HGT RISES OVER THE CNTRL/SRN PLAINS. HOWEVER HGTS
OVER THE NRN/CNTRL ROCKIES ARE BEGINNING TO FALL AS THE NEXT STORM
COMES ASHORE OVER CNTRL CAL. THE SFC WINDS OVER SW KS HAVE BACKED
TO SE WHICH IS INDICATIVE OF FALLING PRESSURES ALONG THE ROCKY
MOUNTAIN FRONT. THE MODELS ARE IN AGREEMENT THAT MSLP WILL
LITERALLY BOMB OUT OVER FAR SE COLORADO FROM NOW THROUGH THIS
AFTERNOON AS THE UPR STORM DIGS INTO THE CNTRL ROCKIES. THE
RAPIDLY INCREASING GRADIENT COUPLED WITH A 40KT+ LLJ AND DEEP
MIXING WILL PRODUCE STRONG SOUTHERLY WINDS OVER SW KS TODAY. WILL
BE ISSUING A WIND ADVISORY THROUGH THE MIDDLE OF MY FA STARTING AT
11AM AND GOING THROUGH 7PM. ALSO OF NOTE IS THE INCREASINGLY
POTENTIAL FOR T-STORMS TO DEVELOP OVER SE CO AND MOVE INTO SW KS
THIS EVENING. BY 03Z, LAPSE RATES AND INSTABILITY ARE SUFFICIENT
FOR TSTORM DEVELOPMENT. IN FACT, PROFILES ARE RATHER IMPRESSIVE
BUT LIMITED MOISTURE WILL KEEP THINGS FROM GETTING TOO EXCITING
(IE NO SEVERE EXPECTED). BUT HAVE CONTINUED WITH AT LEAST ISOLD TS
THROUGH THE EVENING HOURS, ESP OUT WEST. WITH STRONG SOUTHERLY
FLOW, GOOD MIXING, AND A FAIR AMOUNT OF SUNSHINE TODAY, HIGHS
SHOULD HAVE NO PROBLEM GETTING WELL INTO THE 60S, MAYBE TOUCHING
70.

THE UPPER STORM CUTS OFF RIGHT OVER SW KS TONIGHT AND MOVES SLOWLY
EAST THROUGH THE DAY TOMORROW. GIVEN THE TRACK, THINK THE HIGHEST
THREAT FOR PRECIP WILL BE OVER MY NRN FA TONIGHT AND THEN AS WRAP
AROUND DEVELOPS TOMORROW, ALL OF SW KS WILL HAVE ROUGHLY EQUAL
CHANCES FOR PRECIP. SPEAKING OF WHICH, THIS STORM LOOKS EVEN WARMER
NOW AND THUS HAVE REMOVED ANY MENTION OF SNOW. TONIGHT'S LOWS SHOULD
BE PRETTY MILD AND TOMORROW'S HIGHS MUCH COOLER THAN TODAY. WIND
ALSO LOOKS TO BE A SIGNIFICANT ISSUE TOMORROW, PROBABLY EVEN MORE SO
THAN TODAY. WIND ADVISORY LOOKS LIKE A GIVEN FOR MUCH OF SW KS AND
HIGH WIND WARNING CRITERIA COULD BE REACHED OVER THE WESTERN HALF.
THE STORM WILL GRADUALLY EXIT TO THE EAST TOMORROW NIGHT WITH PRECIP
ENDING AND WINDS DYING DOWN. -WRIGHT

DAYS 3-7...

THE WARMING TREND CURRENTLY IN THE GRIDS STILL LOOK ON TRACK NEXT
WEEK. AM RELUCTANT TO GO MUCH COOLER THE LATEST GUIDANCE GIVEN
PROGGED 85H AND 7H TEMPS BUT THERE DOES HOWEVER LOOK LIKE THERE WILL
BE A CHANCE FOR A BRIEF COOL DOWN MID WEEK. ALL MODELS TO VARIOUS
DEGREES MOVE AN UPPER LVL S/W TROF OUT OF THE ROCKIES AND INTO THE
NORTHERN PLAINS WEDNESDAY. AS IT DOES A COOL FRONT WILL ATTEMPT TO
DROP SOUTH INTO SW KS WHICH MAY BRIEFLY HALT THIS WARMING
TREND...MAINLY IN THE NORTH. WITH THIS IN MIND HAVE BACKED OFF A FEW
DEGREES IN THE NORTH FOR HIGHS ON WEDNESDAY BUT GIVEN THE WARM 85H
TEMPS STILL PROGGED IN OUR SOUTHERN CWA WILL LEAVE TEMPS NEAR 80
DEGREES NEAR THE OKLAHOMA BORDER.

BY LATE WEEK OUR NEXT UPPER LVL STORM SYSTEM WILL BEGIN TO MOVE
ACROSS THE WRN CONUS. ALL MODELS CURRENTLY STRUGGLING WITH THE TRACK
AND TIMING OF THIS NEXT SYSTEM BUT THEY ALL CONTINUE TO AGREE THAT
UNTIL THIS NEXT SYSTEM CROSSES THE ROCKIES ABOVE NORMAL TEMPERATURES
WILL CONTINUE FOR MOST OF OF WRN KS.

&&

.AVIATION...

WINDS WILL BE ON THE INCREASE LATER THIS MORNING AS +40KTS WINDS
ALOFT BEGIN TO MIX DOWN TO THE SURFACE AFTER 16Z. THESE GUSTY WINDS
WILL CONTINUE THROUGH AT 00Z BEFORE BEGINNING TO SUBSIDE.

OVERNIGHT CLOUDS WILL THICKEN AND LOWER WITH A CHANCE OF SHRA
BECOMING LIKELY AFTER SUNSET AT GCK AND HYS AND BY MIDNIGHT IN THE
DDC AREA. ALSO WITH THE LLVL WAA DEVELOPING EARLY TONIGHT ALONG WITH
SOME ELEVATED CAPES PROGGED FROM BUFKIT THERE MAY EVEN BE A FEW
RUMBLES OF THUNDER EARLY IN THE PERIOD BEFORE THE STEADIER AND
HEAVIER RAINS DEVELOP. AS THESE STEADIER AND HEAVIER RAINS DEVELOP
WILL FOLLOW THE GFS AND NAM GUIDANCE IN LOWERING CIGS AFTER MIDNIGHT
INTO THE IFR CATEGORY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  67  42  47  37 /   0  70  80  30
GCK  67  40  44  34 /   0  80  80  20
EHA  66  37  43  34 /  20  60  60  10
LBL  68  42  46  35 /   0  60  70  20
HYS  65  40  44  36 /   0  80  80  30
P28  66  45  52  41 /   0  40  50  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR KSZ030-031-044>046-063>066-076>080-086>089.

&&

FN34/18/18
Hazardous weather outlook, Mar 25, 3:27 AM CDT, 23 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
327 AM CDT THU MAR 25 2010

KSZ030-031-043>046-061>066-074>081-084>090-260830-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
327 AM CDT THU MAR 25 2010 /227 AM MDT THU MAR 25 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG STORM SYSTEM WILL MOVE INTO THE ROCKIES ON FRIDAY AND OUT
INTO THE PLAINS FRIDAY NIGHT AND SATURDAY. STRONG SOUTH WINDS WILL
DEVELOP AHEAD OF THE SYSTEM ON FRIDAY WITH EVEN STRONGER NORTH
WINDS AS THE SYSTEM MOVES BY SATURDAY. WHILE HEAVY SNOW IS
EXPECTED OVER COLORADO FRIDAY NIGHT AND SATURDAY...THIS SYSTEM
LOOKS WARM ENOUGH FOR MOSTLY RAIN OVER KANSAS. THE EXCEPTION IS
NEAR THE COLORADO BORDER WHERE WET SNOW MAY MIX IN SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

WRIGHT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:14 PM CDTWind AdvisoryDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more28 hr

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.